Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Fort Worth, TX

March 25, 2021Rockwall County, Texas

NWS Fort Worth, TX issued this special weather statement at Mar 25, 2021, 3:02 AM CDT for Rockwall County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2021, 3:02 AM CDT (08:02 UTC)
Expired
Mar 25, 2021, 3:30 AM CDT
In force
28 min
Issued by
NWS Fort Worth, TX

County Rockwall County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 114 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 8.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 281 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
281 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1372 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

973 
WWUS84 KFWD 250802
SPSFWD

Special Weather Statement
National Weather Service Fort Worth TX
302 AM CDT Thu Mar 25 2021
 
TXZ105-121>123-250830-
Kaufman TX-Van Zandt TX-Hunt TX-Rains TX-
302 AM CDT Thu Mar 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HUNT...NORTHEASTERN
KAUFMAN...NORTHWESTERN VAN ZANDT AND NORTHWESTERN RAINS COUNTIES
UNTIL 330 AM CDT...

At 302 AM CDT, Doppler radar was tracking a strong thunderstorm near
Terrell, moving northeast at 35 mph.

Penny size hail will be possible with this storm.
  
 Locations impacted include...
Greenville, Terrell, West Tawakoni, Quinlan, East Tawakoni, Hawk
Cove, Lake Tawakoni State Park and Lone Oak.

A Tornado Watch remains in effect until 400 AM CDT for north central
Texas.

LAT...LON 3262 9611 3273 9634 3309 9616 3296 9588
TIME...MOT...LOC 0802Z 208DEG 29KT 3273 9622 

$$

Bonnette

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Mar 25, 12:15 AM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Mar 25, 12:15 AM CDT, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1215 AM CDT Thu Mar 25 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Through Tonight/

A cold front currently extends along a Bonham to DFW to Hamilton
line, with the strongest thunderstorms along and south of the
boundary. The first round of convection remains across East and
Northeast Texas, while the next round of showers and thunderstorms
is generally located west of the I-35 corridor and south of
US-81. This activity should become more widespread over the next
few hours and move from across the region. High res guidance
indicates the environment is favorable for a hail/damaging wind
threat, with CAPE values near 1000 J/kg, steep lapse rates upwards
of 7 C/km, and large scale lift as a shortwave approaches. In
combination with the presence of high moisture content, a
localized flash flood threat cannot be ruled out as thunderstorms
move slowly along an axis from southwest to northeast.

By Thursday morning, widespread showers and thunderstorms will be
located generally along and east of the I-35 corridor. As the
shortwave departs the region, precipitation will come to an end
from west to east. Cloud cover will also clear as drier air
filters in. Abundant sunshine and westerly winds around 10 to 15
mph will yield highs in the upper 60s along the Red River and low
70s across Central Texas.

Garcia

&&

.LONG TERM... /Issued 315 PM CDT Wed Mar 24 2021/
/Thursday Night Onward/

Following the departure of tonight/tomorrow's storm system, fair
weather will prevail to end the week. Surface flow will quickly
turn back around to the southeast on Friday, allowing temperatures
to bounce back into the upper 70s and low 80s beneath mostly sunny
skies. By Saturday, sufficient moisture return should support
warm advection showers and a few storms mainly across parts of
Central and East Texas as a weak upper shortwave moves overhead.
Coverage of storms may increase some late Saturday into early
Sunday as frontal zone pushes southward through the forecast area.
While this setup does not appear very favorable for severe
weather at this time, the overall parameter space could support
some strong storms simply given the degree of instability and
shear progged to be in place.

On Sunday, a stronger upper low is expected to move across the area,
although most of the CWA may be positioned within the post-frontal
airmass at the surface, leading to a favorable overrunning regime
and more widespread rain heading into Monday. Another
progressive disturbance or two could keep rain chances in the
forecast through at least next Wednesday, although the frequent
frontal intrusions and lack of significant moisture/instability
recovery may limit the overall severe weather threat through the
extended portion of the forecast. Some drier weather may return
for the second half of next week.

-Stalley

&&

.AVIATION... /NEW/
/06Z TAFs/

MVFR ceilings prevail across the region, but intermittent periods
of VFR may occur through the early morning hours. A cold front is
currently moving across the Metroplex, resulting in a northerly to
northwesterly wind shift. For the Metroplex terminals, ceilings
around 1500-2500 feet are expected to prevail through the mid
morning hours on Thursday. Across Waco, it is possible
ceilings/visibility may drop to IFR overnight. VFR ceilings should
return around 13-14Z at Waco and closer to 16-17Z across the
Metroplex terminals.

A brief lull in precipitation is expected, but showers and
thunderstorms are already developing south and west of the region.
Scattered thunderstorms should approach the Metroplex terminals
within the next hour or so and may begin to skirt the Waco
terminal around 7Z. Periods of scattered showers and thunderstorms
will continue through Thursday morning as a shortwave moves
across the region.

VFR should prevail through the remainder of the forecast period
with westerly winds around 10 to 15 knots.

Garcia

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    52  69  50  79  57 /  90  60   0   0   0
Waco                54  71  48  79  59 /  90  40   0   0   0
Paris               54  66  45  74  54 /  90  80   0   0   0
Denton              48  68  45  79  53 /  90  50   0   0   0
McKinney            52  68  46  77  54 /  90  70   0   0   0
Dallas              54  70  52  80  59 /  90  60   0   0   0
Terrell             53  68  46  77  56 /  90  60   0   0   0
Corsicana           55  70  50  79  59 /  90  50   0   0   0
Temple              53  73  47  81  58 /  90  30   0   0   0
Mineral Wells       47  68  46  81  53 /  80  20   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Mar 25, 1:03 AM CDT, 1 hour 59 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
103 AM CDT Thu Mar 25 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-260615-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
103 AM CDT Thu Mar 25 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
Strong to severe thunderstorms are possible overnight. Large hail
and damaging winds will be the primary threats, however, a few
tornadoes can't be ruled out, mainly east of I-35 and south of I-20.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Low thunderstorm chances return to the forecast east of I-35 on
Saturday afternoon and night and across much of the region Sunday
night and Monday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation may be requested overnight mainly south of I-20.

In the hours before

Local storm report, Mar 25, 12:17 AM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1217 AM CDT THU MAR 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1108 PM     HAIL             2 N GRAYS PRAIRIE       32.50N 96.34W
03/24/2021  E1.00 INCH       KAUFMAN            TX   PUBLIC

            DELAYED REPORT...QUARTER SIZE HAIL VIA MPING
            NORTH OF GRAYS PRAIRIE. TIME ESTIMATED VIA
            RADAR.

&&

BAIN
Special weather statement, Mar 25, 12:42 AM CDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1242 AM CDT Thu Mar 25 2021

TXZ122-123-250630-
Van Zandt TX-Rains TX-
1242 AM CDT Thu Mar 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAN ZANDT AND
SOUTHEASTERN RAINS COUNTIES UNTIL 130 AM CDT...

At 1241 AM CDT, Doppler radar was tracking a strong thunderstorm near
Edgewood, moving northeast at 20 mph.

Nickel size hail will be possible with this storm. Hail may also
accumulate on area roadways and make travel hazardous after the
storm has passed.

 Locations impacted include...
Edgewood, Emory and Fruitvale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 400 AM CDT for north central
Texas.

LAT...LON 3262 9593 3280 9595 3296 9567 3277 9564
      3272 9564
TIME...MOT...LOC 0541Z 238DEG 20KT 3274 9587

Bonnette
Special weather statement, Mar 25, 12:51 AM CDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1251 AM CDT Thu Mar 25 2021

TXZ095-106-250630-
Lamar TX-Delta TX-
1251 AM CDT Thu Mar 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAMAR AND DELTA COUNTIES
UNTIL 130 AM CDT...

At 1250 AM CDT, Doppler radar was tracking a strong thunderstorm
near Pecan Gap, moving northeast at 20 mph.

Nickel size hail will be possible with this storm. Hail may also
accumulate on area roadways making travel hazardous after the storm
has passed.

 Locations impacted include...
Paris, Cooper, Roxton and Pecan Gap.

A Tornado Watch remains in effect until 400 AM CDT for north central
Texas.

LAT...LON 3330 9586 3348 9586 3371 9547 3341 9540
TIME...MOT...LOC 0550Z 242DEG 18KT 3339 9582

Bonnette
Local storm report, Mar 25, 1:04 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
104 AM CDT THU MAR 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     HAIL             3 N SAGINAW             32.91N 97.36W
03/24/2021  M2.00 INCH       TARRANT            TX   PUBLIC

            DELAYED REPORT...2 INCH HAIL STONES MEASURED
            A FEW MILES NORTH OF SAGINAW.

&&

BAIN
Special weather statement, Mar 25, 1:44 AM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
144 AM CDT Thu Mar 25 2021

TXZ134-145-250715-
Ellis TX-Hill TX-
144 AM CDT Thu Mar 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HILL AND ELLIS
COUNTIES UNTIL 215 AM CDT...

At 144 AM CDT, Doppler radar was tracking a strong thunderstorm near
Italy, moving northeast at 40 mph.

Nickel size hail will be possible with this storm.

 Locations impacted include...
Lancaster, Waxahachie, Ennis, Midlothian, Glenn Heights, Red Oak,
Ovilla, Palmer, Italy, Oak Leaf, Maypearl, Bardwell, Carl's Corner,
Garrett, Milford and Pecan Hill.

A Tornado Watch remains in effect until 400 AM CDT for central and
north central Texas.

LAT...LON 3236 9652 3199 9701 3220 9714 3255 9688
      3255 9672
TIME...MOT...LOC 0644Z 225DEG 37KT 3219 9697

Bonnette
Special weather statement, Mar 25, 3:02 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
302 AM CDT Thu Mar 25 2021

TXZ105-121>123-250830-
Kaufman TX-Van Zandt TX-Hunt TX-Rains TX-
302 AM CDT Thu Mar 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HUNT...NORTHEASTERN
KAUFMAN...NORTHWESTERN VAN ZANDT AND NORTHWESTERN RAINS COUNTIES
UNTIL 330 AM CDT...

At 302 AM CDT, Doppler radar was tracking a strong thunderstorm near
Terrell, moving northeast at 35 mph.

Penny size hail will be possible with this storm.

 Locations impacted include...
Greenville, Terrell, West Tawakoni, Quinlan, East Tawakoni, Hawk
Cove, Lake Tawakoni State Park and Lone Oak.

A Tornado Watch remains in effect until 400 AM CDT for north central
Texas.

LAT...LON 3262 9611 3273 9634 3309 9616 3296 9588
TIME...MOT...LOC 0802Z 208DEG 29KT 3273 9622

Bonnette

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 7:08 PM CDTTornado Warning Tornado observedFWDBosque, Hamilton52 min
Mar 24, 7:25 PM CDTSevere Thunderstorm WarningFWDHopkins40 min
Mar 24, 7:33 PM CDTSevere Thunderstorm WarningFWDComanche57 min
Mar 24, 7:47 PM CDTSevere Thunderstorm WarningFWDBosque, Hill58 min
Mar 24, 7:55 PM CDTTornado WarningFWDBosque, Hill50 min
Mar 24, 8:25 PM CDTSevere Thunderstorm WarningFWDJack, Young40 min
Mar 24, 8:39 PM CDTSevere Thunderstorm WarningFWDEllis, Hill, Johnson66 min
Mar 24, 8:40 PM CDTSevere Thunderstorm WarningFWDDenton, Parker, Tarrant, Wise65 min
Mar 24, 8:43 PM CDTRiver Flood WarningFWDHunt36 hr
Mar 24, 8:44 PM CDTRiver Flood WarningFWDHunt, Kaufman, Rockwall37 hr
Mar 24, 8:48 PM CDTSevere Thunderstorm WarningFWDJack, Wise42 min
Mar 24, 9:12 PM CDTSevere Thunderstorm WarningFWDCooke, Montague51 min
Mar 24, 9:29 PM CDTSevere Thunderstorm WarningFWDDenton61 min
Mar 24, 9:37 PM CDTTornado WarningFWDDenton32 min
Mar 24, 9:40 PM CDTSevere Thunderstorm WarningFWDEllis65 min
Mar 24, 10:23 PM CDTSevere Thunderstorm WarningFWDCollin, Denton, Grayson52 min
Mar 24, 10:46 PM CDTSevere Thunderstorm WarningFWDEllis, Kaufman59 min
Mar 24, 11:09 PM CDTSevere Thunderstorm WarningFWDHamilton, Lampasas, Mills39 min
Mar 24, 11:44 PM CDTSevere Thunderstorm WarningFWDKaufman, Van Zandt61 min
Mar 24, 11:52 PM CDTSevere Thunderstorm WarningFWDBosque53 min
Mar 25, 12:12 AM CDTSpecial Weather StatementFWDMontague48 min
Mar 25, 12:35 AM CDTAreal Flood AdvisoryFWDBosque, Hill3 hr
Mar 25, 12:42 AM CDTSpecial Weather StatementFWDRains48 min
Mar 25, 12:51 AM CDTSpecial Weather StatementFWDDelta39 min
Mar 25, 1:44 AM CDTSpecial Weather StatementFWDEllis31 min
Mar 25, 3:12 AM CDTSpecial Weather StatementFWDVan Zandt48 min
Mar 25, 3:29 AM CDTSpecial Weather StatementFWDBell31 min
Mar 25, 5:07 AM CDTSpecial Weather StatementFWDMilam38 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.